For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Breathing trouble Go to previous topic Go to next topic Go to higher level

By MaryNJ On 2009.06.25 12:01
Hi all. My father has been saying that he has trouble taking a full breath during his off periods. I know this is relatively common, but I was wondering if anyone had advice on what to do for this.. Also, is this dangerous?

Thanks!

By caregivermary On 2009.06.25 12:55
My husb has this during the day and it does appear to be at the end of a dose. His Internist said it was partly anxiety. We will be seeing the neuro next month and see if the medication can be changed to relieve this. The Internist did check his lungs and my husb had been recently checked by a cardiologist due to low blood pressure. I try to distract my husb with some activity to take his mind off of it. Also, I have him take some deep breaths(as much as he can) to see if this will calm him down. This could be dangerous depending on the cause. So if he hasn't been checked for lung, heart, liver, kidney functions, he may need to be first before anything else is done.

By truckette22 On 2009.06.26 08:00
My husband was having this problem and his doctor said it was because the lung muscles were too weak to work completely so when he starts getting tired or complaining he can't breath we just put him on oxygen for a couple of hours and let him rest and he seems to do better when he gets up.

By bandido1 On 2009.06.26 11:34
I have shortness of breath problems during the day and occasionally wake up gasping. I agreee with the lung muscle DX. My daily visit with a nurses aide includes an oxygen level test but so far no need for special equipment...consider it a normal PD progression but keep the doc advised. Bob C

By truckette22 On 2009.06.29 08:33
My husband's oxygen level always shows OK when they check it with that machine, but they still put the oxygen on because his fingernails will be purple and his hands look purple and are very cold. I don't trust those machines.

By Cindy Bystricky On 2009.07.04 10:09
We were told the same thing as caregivermary, anxiety and end dose symptoms together causes the labored breathing. More rigidity as the meds wear off. But this was after the dr. checked his lungs, heart, etc....

By gilly On 2009.07.04 11:25
My husband has a problem with breathing also. The dr has said it is from anxiety. It happens when he has a bout of depression. He panics when he feels like he is not getting enough air. I worry that his chest muscles are getting affected by the pd. They checked his oxygen level at the drs office. Of course he was feeling fine at that time so it was useless. This usually happens at about 3 in the afternoon. Would the regularity of the time this occurs show that it is not muscular? Could the meds be running out at that time? They never seem to last long evough.

By caregivermary On 2009.07.04 13:05
The breathing issues occur in the afternoon for my husb too. When he has the oxygen checked whether during the issue or not his level is ok. I haven't assoc with depression but I have noticed it happens end of his late morning and afternoon dose of sinemet. We have neuro appt. next Friday and I will be inquiring about this again. Not sure if the meds are losing the efficacy.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you